I had TT on 02/16/06, had a bad low calcium problem which has been ok again for the last 2-3 weeks. But for the last 7-10 days or so, I have new symptoms of tingling that started at my hips (feels almost like your cell phone is vibrating), which sometimes goes all the way to my feet. Every once in a while I get it in my hands too.
It doesn't matter if I sit, stand or lay down. I tried to take more of a different type of calcium supplement, but that doesn't seem to make a difference.
I'm also starting to wake up in the middle of the night.
I'm not on synthroid or any other thyroid meds, because of the upcoming cancer treament !!!
Has anybody else experienced this?
Any input is helpfull - You all have been great so far
I had TT in May 2005, and my blood calcium dropped deadly low....a few days back in the hospital & a IV full of calcium, and I was good to go. I still have problems with body parts tingling from time to time, just as long as you are not tingling in your face or lips I wouldn't worry too much, just keep an eye on it. I talked to my endo about the tingling all of the time. He just always checks my calcium and it has been great! Could also be some type nerve damage from the TT as well, since they do have to move all kinds of things around to get to the thyroid. just watch it and see how things go!
I'm having the exact same problem Marina! It started a couple of weeks ago. I had my TT on 1/24/06. The lower half of my body started tingling on and off a couple of weeks ago, not as bad as when a limb is "asleep," so to speak, but annoying just the same. My calcium level was good after the surgery and I've never had any tingling in my face. My 6-week post surgery blood work showed I'm still hypo, so maybe it's related to that. My endo increased my Synthroid dosage from 100mcg to 125mcg, but tingling hasn't stopped. In fact I'm tingling right now!
I had the same thing too! I first noticed it in a restaurant and thought the floor was vibrating. It is not a tingling feeling but a vibrating feeling. I would say I notice it more when sitting. It is confined to the hip area. I also have get this on my tongue, more of a fizzy feeling rather than tingling. It just gets stranger and stranger.
Hello people. I came across this post today so not sure if you're still checking this thyroid site. If you are, did the "vibrating" disappear once you got your thyroid levels straightened out? I've had vibrating/tingling from my feet up through to my arms and hands; plus my nose and now my lips. Had Toxic Multi-nodular goiter, went hyper, put on meds to protect heart and and bring my TSH to level where they could administer RAI. Had RAI in September and AM STILL vibrating. This started 10 months ago. My thyroid still borderline hypo so was just curious if your thyroids were connected to this.
I do know that if you have TT your parathyroids could be damaged thus a problem with calcium which could cause numbness. RAI doesn't damage parathyroids; plus this started before RAI.
I've read that B12 does help with the neuropathy. (And that sometimes the bloodtests can be decieving, and you might be in reange but still need more.) I've also read that even if you have enough calcium that your body does not process it correctly if something else is deficient (Possibly magnesium?).
I have this, but not on a regular basis. It's in my feet and my left thigh. I was afraid to say anything because it sounds so strange! I think I may be slightly hypo, I have had a TT, my calcium levels are good, and I have just started adding magnesium supplements. I can't tell any difference yet. I'm just so glad I found this board